Joint pain is a common Levaquin side effect, and for Levaquin users like Charlene, a serious concern. She is afraid that her symptoms may lead to more adverse Levaquin side effects, such as ruptured tendons and tendonitis. Charlene should be concerned given the fact that she has likely been over-medicated with this antibiotic.
A number of doctors believe that Levaquin and other fluroquinolones should only be used for life-threatening illness. On his Web site MedicationSense.com, Dr Jay Cohen says he "strongly believes that all people placed on these antibiotics should be warned about infrequent yet serious reactions that may cause joint, muscle, or tendon pain or rupture…" He has been warning people since 2001 on National Public Radio about serious Levaquin side effects, and says that "Doctors, for their part, must recognize that these symptoms can lead to severe, long-term pain or dysfunction, and should stop the antibiotics immediately if at all possible."
Dr Cohen also says that "Because adverse reactions may increase in severity and duration with each exposure, patients with these reactions should not receive fluoroquinolones again." Charlene was prescribed Levaquin 14 times!
READ MORE LEVAQUIN LEGAL NEWS
She is also suffering from a "frozen shoulder" and is going to physical therapy—Levaquin's serious side effects aren't limited to ankles and Achilles heel ruptures. "I know that Levaquin lawsuits are focusing on ruptured tendons, but a lot of people are having joint pain and where will that lead to? I don't have a medical background nor am I qualified to make a judgment, but I believe that the manufacturer has to take responsibility. Now something is going on with my ankles. My doctor is referring me to a rheumatologist so right now I am in limbo."